Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

June 22, 20114 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Jun 22, 2011, 2:49 PM EDT for 4 counties in Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2011, 2:49 PM EDT (18:49 UTC)
Expired
Jun 22, 2011, 3:30 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA

Counties Coweta County, GA, Heard County, GA, Meriwether County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 29 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WWUS82 KFFC 221849
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EDT WED JUN 22 2011

GAZ052-053-066-067-221930-
249 PM EDT WED JUN 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TROUP...MERIWETHER...COWETA AND HEARD COUNTIES UNTIL 330 PM EDT...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS FROM AROUND FRANKLIN TO SMITHS CROSSROAD... 
MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TROUP...MERIWETHER...COWETA AND HEARD COUNTIES THROUGH 330 PM 
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE 
CANNONVILLE...HILLCREST...LONG CANE...ABBOTTSFORD...PIEDMONT 
HEIGHTS...WARES CROSSROADS...WEST POINT...LAGRANGE...GLENN... 
WARESVILLE...TEXAS...BAUGHS CROSSROADS...FRANKLIN...SMITHS CROSSROAD 
AND LOUISE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3345 8465 3322 8454 3290 8455 3287 8519
      3328 8526
TIME...MOT...LOC 1847Z 255DEG 30KT 3323 8509 3312 8503
          3295 8503

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 22, 1:58 PM EDT, 51 minutes earlier.

Area forecast discussion, Jun 22, 1:58 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 PM EDT WED JUN 22 2011

.PREV DISCUSSION... /ISSUED 1021 AM EDT WED JUN 22 2011/

UPDATE...
MINOR ADJUSTMENTS MADE TO POPS...MAINLY LOWERED THEM A LITTLE FOR THE
MORNING...AND CLOUDS TO FIT CURRENT RADAR AND SATELLITE TRENDS.
OTHERWISE NO CHANGES MADE TO CURRENT FORECAST GRIDS.

PREV DISCUSSION... /ISSUED 735 AM EDT WED JUN 22 2011/

SHORT TERM /TODAY THROUGH FRIDAY/...
TOP STORY FOR THE AREA REVOLVES AROUND DEEP...LARGE LOW PRESSURE
SYSTEM MOVING INTO THE MIDWEST TODAY. MODEL SOLUTION CONSENSUS
TRACKS THE LONG WAVE TROUGH SLOWLY EASTWARD THROUGH THE REMAINDER OF
THE WEEK. WITH CENTER OF THE SURFACE HIGH PRESSURE RIDGE IN THE
SOUTH ATLANTIC BIGHT...GOOD SOUTHWEST FLOW HAS USHERED IN AMPLE
MOISTURE ACROSS THE REGION. THIS MOISTURE...COMBINED WITH DECENT
INSTABILITIES AND SHEAR...WILL PRODUCE STRONG STORMS THIS
AFTERNOON...WITH ISOLATED SEVERE STORMS. QUESTION WILL BE WHETHER
MORNING CLOUD COVER WILL INHIBIT STORM DEVELOPMENT. MODELED SHEAR
STILL IN THE 20-25KTS RANGE...WHICH IS ABOVE NORMAL FOR THIS TIME OF
YEAR...AND EXPECT PRIMARY HAZARD TO BE DAMAGING WINDS. SPC HAS
INCLUDED PORTIONS OF NORTHWEST GEORGIA IN THE SLIGHT RISK FOR
TODAY.

LIKELY TO CATEGORICAL POPS FOR TODAY DIMINISH TO GOOD CHANCE TO
LIKELY POPS FOR THURSDAY...WITH MORE OF A WESTERLY WIND COMPONENT IN
THE FLOW ALOFT SERVING TO CUT OFF GULF MOISTURE INTO THE REGION.
PLENTY OF INSTABILITY STILL PROGGED FOR THE AREA...SO ANOTHER DAY OF
STRONG STORMS WITH ISOLATED SEVERE EXPECTED...ALTHOUGH COVERAGE
SHOULD BE LESS THAN TODAY.

HAVE GENERALLY TENDED TOWARDS THE COOLER BIAS ADJUSTED GUIDANCE FOR
HIGHS...WITH PLENTY OF CLOUD COVER AND PRECIP ACTIVITY INHIBITING
DAYTIME HEATING. ON THE OTHER HAND...THESE WILL ALSO PREVENT
OVERNIGHT LOWS FROM DROPPING...SO HAVE GONE WITH SLIGHTLY WARMER
GUIDANCE THROUGH THE SHORT TERM.

31

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
CHAOTIC EXTENDED IN STORE...AS TROUGH AXIS REMAINS IN PLACE ALONG
THE EASTERN SEABOARD INTO EARLY WEEK. AS A RESULT...GEORGIA REMAINS
IN AN ACTIVE PATTERN...WITH SLIGHT CHANCE TO CHANCE POPS EACH
DAY...WITH DAYTIME HEATING DRIVING CONVECTION. LITTLE CHANGE TO THE
AIR MASS IS EXPECTED THROUGH THE EXTENDED PERIODS...AND EXPECT ABOVE
NORMAL PRECIP...AND NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES.

31

&&

.AVIATION...
18Z UPDATE...
MAIN FORECAST ISSUE THIS PERIOD WILL BE TIMING OF CONVECTION
EXPECTED ACROSS THE TAF SITES. BASED UPON LATEST RADAR TRENDS...
SHOWERS ARE DEVELOPING AROUND ATL WITH CONVECTION IN THE AREA BY
20Z. COULD SEE A THUNDERSTORM OVER ATL BETWEEN 2Z AND 01Z. WINDS
WILL REMAIN SOUTHWEST THROUGH THE PERIOD AS SURFACE HIGH REMAINS
OVER FL. INCREASED MOISTURE WILL LOWER CIGS ACROSS MUCH OF THE
AREA THURSDAY MORNING...FLIRTING WITH IFR CONDITIONS.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON WIND SPEEDS/DIRECTION AND VISIBILITY.
MEDIUM TO HIGH CONFIDENCE ON CONVECTION TIMING.
MEDIUM CONFIDENCE ON CIGS.

12

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          90  71  88  71 /  50  50  30  20
ATLANTA         87  71  87  71 /  70  50  30  30
BLAIRSVILLE     83  65  82  65 /  80  60  40  30
CARTERSVILLE    86  69  87  68 /  80  50  40  30
COLUMBUS        91  72  89  71 /  50  40  50  20
GAINESVILLE     86  70  86  69 /  70  60  40  30
MACON           93  74  90  71 /  30  30  50  20
ROME            85  69  88  69 /  80  50  40  30
PEACHTREE CITY  88  69  86  68 /  70  40  30  20
VIDALIA         96  76  92  73 /  20  20  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

12
Hazardous weather outlook, Jun 22, 12:27 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1227 PM EDT WED JUN 22 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231630-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1227 PM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS
MAY BE SEVERE ACROSS NORTHWEST GEORGIA THIS AFTERNOON AND
EVENING.

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER NORTH FLORIDA AND SOUTH GEORGIA WILL
KEEP A MOIST SOUTHWESTERLY FLOW ACROSS MUCH OF NORTH AND CENTRAL
GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL AND CLOUD
TO GROUND LIGHTNING.

.DISCUSSION...
A LARGE UPPER TROUGH WILL DEEPEN INTO THE MID MISSISSIPPI VALLEY
THROUGH TONIGHT. THIS WILL CREATE AN AREA OF MODERATE INSTABILITY
AND STRONG SHEAR ACROSS PORTIONS OF THE SOUTHEAST...INCLUDING
NORTHWEST GEORGIA. SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED OVER MUCH OF NORTH AND CENTRAL GEORGIA BY LATE THIS
AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS MAY BECOME SEVERE
MAINLY ALONG AND NORTH OF A LINE FROM HAMILTON TO WARRENTON THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 22, 2:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EDT WED JUN 22 2011

GAZ052-053-066-067-221930-
249 PM EDT WED JUN 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TROUP...MERIWETHER...COWETA AND HEARD COUNTIES UNTIL 330 PM EDT...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND FRANKLIN TO SMITHS CROSSROAD...
MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TROUP...MERIWETHER...COWETA AND HEARD COUNTIES THROUGH 330 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CANNONVILLE...HILLCREST...LONG CANE...ABBOTTSFORD...PIEDMONT
HEIGHTS...WARES CROSSROADS...WEST POINT...LAGRANGE...GLENN...
WARESVILLE...TEXAS...BAUGHS CROSSROADS...FRANKLIN...SMITHS CROSSROAD
AND LOUISE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3345 8465 3322 8454 3290 8455 3287 8519
      3328 8526
TIME...MOT...LOC 1847Z 255DEG 30KT 3323 8509 3312 8503
          3295 8503

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:07 PM EDTSpecial Weather StatementFFCTaliaferro38 min
Jun 21, 8:17 PM EDTSpecial Weather StatementFFCBleckley, Pulaski43 min
Jun 21, 8:21 PM EDTSpecial Weather StatementFFCHancock39 min
Jun 21, 8:56 PM EDTSpecial Weather StatementFFCLaurens49 min
Jun 21, 9:05 PM EDTSpecial Weather StatementFFCWilkinson40 min
Jun 21, 9:34 PM EDTSpecial Weather StatementFFCWashington41 min
Jun 21, 10:53 PM EDTSpecial Weather StatementFFCJefferson37 min
Jun 21, 11:54 PM EDTSpecial Weather StatementFFCHouston51 min
Jun 22, 2:56 PM EDTSpecial Weather StatementFFCCarroll, Douglas, Haralson, Paulding34 min
Jun 22, 3:27 PM EDTSpecial Weather StatementFFCCarroll, Chattahoochee, Coweta, Douglas, Fayette, Harris and 5 more33 min
Jun 22, 3:51 PM EDTSpecial Weather StatementFFCClayton, Cobb, DeKalb, Douglas, Fayette, Fulton and 4 more39 min
Jun 22, 4:13 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Forsyth, Fulton, Gwinnett, Henry and 4 more62 min
Jun 22, 4:30 PM EDTSpecial Weather StatementFFCCherokee, Dawson45 min
Jun 22, 4:41 PM EDTSpecial Weather StatementFFCFannin34 min
Jun 22, 4:44 PM EDTSpecial Weather StatementFFCLamar, Monroe, Upson46 min
Jun 22, 4:51 PM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Clarke, Gwinnett, Hall, Jackson and 3 more54 min
Jun 22, 5:11 PM EDTSpecial Weather StatementFFCLumpkin, Union49 min
Jun 22, 5:22 PM EDTSpecial Weather StatementFFCBaldwin, Bibb, Houston, Jasper, Jones, Peach and 2 more38 min
Jun 22, 5:37 PM EDTSevere Thunderstorm WarningFFCBanks, Clarke, Hall, Jackson, Madison, Oconee and 1 more38 min
Jun 22, 6:18 PM EDTSpecial Weather StatementFFCDade27 min
Jun 22, 6:20 PM EDTSpecial Weather StatementFFCMadison, Oglethorpe40 min
Jun 22, 6:36 PM EDTSpecial Weather StatementFFCCarroll, Haralson, Heard39 min
Jun 22, 6:58 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Heard47 min
Jun 22, 7:11 PM EDTSpecial Weather StatementFFCHaralson, Polk64 min
Jun 22, 7:21 PM EDTSevere Thunderstorm WarningFFCFloyd, Haralson, Polk43 min
Jun 22, 7:48 PM EDTSpecial Weather StatementFFCCobb, Douglas42 min
Jun 22, 7:56 PM EDTSpecial Weather StatementFFCBartow, Gordon, Pickens49 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.